Celexa Pusher

“The haphazard prescribing of these dangerous drugs has got to stop!”

Dear ICFDA,

Thank you for your website. I wish more people knew about it. I would like to share a Celexa horror story but would like my e-mail address to remain confidential. My name is Shelley and you may use it.

In the spring of 2001, I had several personal tragedies which included: knee injuries caused by a head on auto collision caused by a drunk driver which totaled my vehicle and the imminent closure of my retail business due to said injuries. I had been going to the same Physician for approximately 8 years but had never really been ill during that time and only saw her for routine check ups. I have no history of mental illness or depression. I always thought that she was a good doctor and very caring person.

I was taken by ambulance from the scene of the accident which occurred on June 30, 2001. I was discharged from the hospital in a wheel chair as I could not walk from the Emergency Room. The following day, my knees swelled to the size of grapefruits and I was bruised head to toe. I could not walk. Several days later I got an appointment with my Primary Care Physician. I had pain in my knees, head (from hitting the steering wheel), and ribs (from the seat belt and airbag). I went to visit my doctor several times during the next couple of weeks for my pain. True, I was depressed but it was due to pain caused by the auto accident. She finally told me that she thought I had Fybromyalga and prescribed Celexa. I was very hesitant and kept telling her it was my knees that hurt and that it wasn’t in my head but decided to try to drugs.

The next week was a nightmare. I developed a rash over my entire body which looked like third degree burns and still have some scars from it to this day. My menstrual cycle was so heavy that I could not leave the house and feared that I would bleed to death. I began to hallucinate and was afraid to leave the house. I tried to contact my Physician when the symptoms began and was finally “allowed” to speak with her. When I advised her of these symptoms she said ,”It wasn’t supposed to that .” She advised me to quit taking the Celexa and to come into her office the next day. When I asked if I should make an appointment she said that it would not be necessary and that she would tell her office staff to let her know I was there to see her.

When I arrived at her office the next day, the Office Manager asked me if I had an appointment and I advised her of the conversation with the doctor from the previous day. She told me to wait and came back with a brown paper bag with my name on it. I was puzzled and looked inside. It was filled with Prozac samples with no explanation or product information whatsoever. That did make me really angry and I decided it was necessary to find another doctor.

The result of this is that I still have continued knee pain as physical therapy was delayed longer that it should have been, I have scars from the Celexa caused rash, I have lost my business and now have very little faith in the medical establishment.

The haphazard prescribing of these dangerous drugs has got to stop! When a Doctor prescribes anti-depressants for physical injuries from an auto accident it endangers patient health and clearly transgresses the Hippocratic Oath. Since the majority of people I speak in the course of daily life (at the grocery store, bank, library, workplace, etc.) are taking some type of anti-depressant, it seems to me that the U.S. in experiencing a huge drug abuse epidemic. Unfortunately, since it is legally prescribed it isn’t drawing as much scrutiny as it should. I hope for a day when these pill pushing for profit Doctors are held accountable for what they are doing to their patient’s lives.

Shelley
SBe9494804@aol.com

787 total views, no views today

11/1/1999 – Colorado School Board Initiative

In October, Dr. Ann Tracy, Executive Director of the International
Coalition for Drug Awareness, and two other experts spoke before the
Colorado State Board of Education. They urged the adoption of the
Resolution on Academic Standards and Restrictions on Non-Academic
Solutions which was introduced by Patti Johnson, one of the Board’s
members.

The resolution would give Colorado parents and teachers a clear message
that education must be concerned with academic issues and NOT the
management of behavioral issues with psychiatric prescription drugs.
Recently, Eric Harris, who was taking Luvox, killed over a dozen
students at Columbine High School.

The State Board should be commended for taking the lead in this issue.
They should be applauded for trying to steer the schools of Colorado in
the direction of academia, and away from mind-altering drugs. Please
send a brief, short and very supportive note to them.

The e-mail address is State.Board@…

427 total views, no views today

Two and a Half Years Later–Problems from Three Zoloft Tablets

“…I only want to resolve these problems so that we can return to our life prior to taking Zoloft.”

 

Two and one half years ago, I took one 50 mg. tablet of Zoloft for 3 days. On the third night, I woke up with severe flu like symptoms (nausea, diarrhea, shivering in chest area, paranoia, and extreme anxiety).

I was treated at the Emergency Room with Ativan. My blood pressure was also high. Since that night, I wake up every day with the same symptoms but to a lesser degree. Reading and writing makes me nauseated and shaky until later in the day. Occasionally I also have a fibrillating heart which I didn’t have prior to the use of Zoloft. I have had many tests, and none of them showed any problems. I was tested for Serotonin Syndrome which turned up negative. I have consulted with two psychopharmacologists, a heart specialist, an endocrinologist, an allergist, and a gastroenterologist. All without any help.

One of the psychopharmacologists suggested that there was a possibility that there might have been damage caused by the Zoloft. I am able to sleep usually until 6 am when the symptoms start again. I have been to many specialists and have tried many medications without any relief. My husband and I only want to resolve these problems so that we can return to our life prior to taking Zoloft.

You have my permission to publish it on the Internet, and you may edit the story. Please pass this communication to any of the doctors that are specializing in this field I would appreciate it if you would post my name and e-mail address on your site.

lingram01@sprynet.com

 

10/29/1998

Years 2000 and Prior

This is Survivor Story number 33.
Total number of stories in current database is 96

510 total views, no views today